Alert archive / Kentucky / Flash Flood Warnings in 2002
Flash Flood Warning 11, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jan 24, 2002, 12:48 PM EST for Leslie County, Kentucky. It was in force for 102 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 24, 2002, 12:48 PM EST (17:48 UTC)
- Expired
- Jan 24, 2002, 2:30 PM EST
- In force
- 102 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Leslie County, KY
The radar
The Jackson,KY radar (KJKL), 61 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.8 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KJKL 241748 FFWJKL KYC131-241930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 1237 PM EST THU JAN 24 2002 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN LESLIE COUNTY * UNTIL 230 PM EST * AT 1231 PM EST...THE PUBLIC REPORTED TWO FEET OF WATER OVER MEETINGHOUSE BRANCH RD...ONE MILE NORTHWEST OF WOOTON OR THREE MILES NORTHEAST OF HYDEN. ALTHOUGH THE HEAVY RAIN HAS ENDED THE EXCESSIVE RUNOFF WILL CONTINUE TO CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RUNOFF COULD ALSO TRIGGER ROCK AND MUDSLIDES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. LAT...LON 3708 8353 3690 8351 3704 8318 3715 8323 $$ DUSTY
2 follow-up statements
000 RWUS32 KJKL 241958 FFSJKL KYC131-242020- FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 258 PM EST THU JAN 24 2002 ...FLASH FLOOD WARNING FOR LESLIE COUNTY EXPIRED AT 23O PM EST... THE HEAVY RAIN THAT WAS RESPONSIBLE FOR PROMPTING THE FLASH FLOOD WARNING HAVE MOVE OUT OF THE AREA. LIGHT TO OCCASIONALLY MODERATE RAIN WILL CONTINUE TO MOVE THROUGH THE AREA THIS AFTERNOON. AREA CREEKS AND STREAMS WILL REMAIN HIGH THROUGH THIS AFTERNOON. RESIDENTS IN LOW LYING FLOOD PRONE AREAS SHOULD EXERCISE CAUTION AND BE ALERT FOR HAZARDOUS CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/JKL $$ JARVIS
000 RWUS32 KJKL 241958 CCA FFSJKL KYC131-242020- FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE JACKSON KY 258 PM EST THU JAN 24 2002 ...FLASH FLOOD WARNING FOR LESLIE COUNTY EXPIRED AT 230 PM EST... THE HEAVY RAIN THAT WAS RESPONSIBLE FOR PROMPTING THE FLASH FLOOD WARNING HAVE MOVE OUT OF THE AREA. LIGHT TO OCCASIONALLY MODERATE RAIN WILL CONTINUE TO MOVE THROUGH THE AREA THIS AFTERNOON. AREA CREEKS AND STREAMS WILL REMAIN HIGH THROUGH THIS AFTERNOON. RESIDENTS IN LOW LYING FLOOD PRONE AREAS SHOULD EXERCISE CAUTION AND BE ALERT FOR HAZARDOUS CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/JKL $$ JARVIS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jan 24, 11:32 AM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Jan 24, 11:32 AM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1132 AM EST THU JAN 24 2002 JUST SENT OUT A QUICK UPDATE KEEPING CHANCE POPS IN ALL THE ZONES. BASICALLY KEPT 40 POPS IN THE NORTH AND IN THE EAST WITH SCATTERED LIGHT SHOWERS CONTINUING TO MOVE ACROSS THE AREA. WENT AHEAD AND RAN 50 POPS OVER THE SOUTHWEST WHERE PRECIP CONTINUES TO MOVE NORTHEAST OUT OF TENNESSEE. WE WILL GO AHEAD AND CONTINUE THE FLOOD WATCH AS SOME OF THE RIVERS IN THE AREA ARE NEAR BANKFULL. IFPS/NDFD GRIDS: WILL JUMP INTO GFE AND UPDATE GRIDS TO REFLECT POPS FOR THIS AFTERNOON AND UPDATE RDF. .JKL...FLOOD WATCH FOR ENTIRE CWA UNTIL 4 PM TODAY. JARVIS
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 10:02 PM EST | Flash Flood Warning | JKL | Bell, Clay, Harlan, Knott, Knox, Leslie and 2 more | 6 hr |
| Jan 24, 5:53 AM EST | Flash Flood Warning | JKL | Pulaski | 4 hr |
| Jan 24, 6:05 AM EST | Flash Flood Warning | JKL | Powell | 4 hr |
| Jan 24, 6:17 AM EST | Flash Flood Warning | JKL | McCreary, Whitley | 4 hr |
| Jan 24, 6:30 AM EST | Flash Flood Warning | JKL | Knox | 4 hr |
| Jan 24, 6:35 AM EST | Flash Flood Warning | JKL | Rockcastle | 4 hr |
| Jan 24, 6:46 AM EST | Flash Flood Warning | JKL | Wayne | 4 hr |
| Jan 24, 6:52 AM EST | Flash Flood Warning | JKL | Bell, Harlan, Letcher | 4 hr |
| Jan 24, 7:03 AM EST | Flash Flood Warning | JKL | Laurel | 4 hr |
| Jan 24, 9:17 AM EST | Flash Flood Warning | JKL | Leslie | 4 hr |
| Jan 24, 4:13 PM EST | Flash Flood Warning | JKL | Bell, Harlan, Knox, Leslie, McCreary, Whitley | 6 hr |
| Jan 24, 4:37 PM EST | Flash Flood Warning | JKL | Letcher | 6 hr |
| Jan 24, 5:06 PM EST | Flash Flood Warning | JKL | Clay, Perry | 6 hr |
| Jan 24, 5:37 PM EST | Flash Flood Warning | JKL | Pike | 6 hr |
Nearby
Flash Flood Warnings in Kentucky, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.